Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 27, 2005, 5:57 AM CDT for Lincoln County, Minnehaha County, South Dakota; Lyon County, Iowa. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2005, 5:57 AM CDT (10:57 UTC)
- Expired
- Aug 27, 2005, 6:19 AM CDT
- In force
- 22 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Lyon County, IA, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 10 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3082 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 271058 SVRFSD IAC119-SDC083-099-271130- /O.NEW.KFSD.SV.W.0334.050827T1057Z-050827T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 557 AM CDT SAT AUG 27 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST LYON COUNTY IN NORTHWEST IOWA NORTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA SOUTHERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 630 AM CDT * AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF TEA...OR ABOUT NEAR SIOUX FALLS...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIOUX FALLS AROUND 605 AM CDT HARRISBURG AROUND 605 AM CDT ROWENA AROUND 610 AM CDT LARCHWOOD AROUND 620 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4361 9692 4344 9692 4333 9639 4350 9645 $$ RSR
2 follow-up statements
000 WWUS53 KFSD 271111 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 611 AM CDT SAT AUG 27 2005 IAC119-SDC083-099-271130- /O.CON.KFSD.SV.W.0334.000000T0000Z-050827T1130Z/ LYON IA-MINNEHAHA SD-LINCOLN SD- 611 AM CDT SAT AUG 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 AM CDT FOR NORTHERN LINCOLN...SOUTHERN MINNEHAHA AND NORTHWEST LYON COUNTIES... AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF SIOUX FALLS...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LARCHWOOD AROUND 620 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4361 9692 4344 9692 4333 9639 4350 9645 $$ RSR
000 WWUS53 KFSD 271119 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 619 AM CDT SAT AUG 27 2005 IAC119-SDC083-099-271129- /O.CAN.KFSD.SV.W.0334.000000T0000Z-050827T1130Z/ LYON IA-MINNEHAHA SD-LINCOLN SD- 619 AM CDT SAT AUG 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN...SOUTHERN MINNEHAHA AND NORTHWEST LYON COUNTIES IS CANCELLED... THE WARNING HAS BEEN CANCELLED AS THE STORM HAS WEAKENED. LAT...LON 4361 9692 4344 9692 4333 9639 4350 9645 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:15 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 27, 3:15 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT SAT AUG 27 2005 .DISCUSSION... PRETTY STRAIGHTFORWARD FCST BUT WITH A COUPLE OF FLIES IN THE OINTMENT. WEAK TROF SFC AND ALOFT FM ABR TO 9V9 TO VTN AND WILL MOVE SE OVR CWA THRU EARLY AFTN. A FEW MID CLDS BTWN BKX AND MML ATTM...OTRW ABSOLUTELY CLR IN CWA. HOWEVER...FSD PROFILER SHOWING GOOD VEERING AND INCRG WIND SSWLY FLOW IN LWR LVLS...AND WITH ENUF MID LVL DYNAMICS...WILL PUT IN ISOLD -TSRA IN FAR ERN CWA LATER THIS MRNG INTO EARLY AFTN WITH TROF. OVERALL GOOD MIXING DAY WITH BRISK WNWLY FLW OF STILL RATHER WARM AIR THIS AFTN...SO WILL GO A COUPLE OF DEG WARMER THAN PREV FCST. NOT MUCH CU EXPCD EXCPT MAYBE IN SWRN MN WHERE AIR MASS IS COOLEST. THEN SOME BACKDOOR COOLING EXCPD FM N AND E TNGT THRU MON NGT...WITH PLEASANT MILD DAYS AND COOL NGTS...AND WILL GO A LIT COOLER FOR LOWS THAN PREV. NOT MUCH CHG TO EXTD WITH NEXT DECENT CHC SHWRS/TSTMS WITH CDFNT MOVG SEWD OVR CWA WED AFTN AND EVE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM
Hazardous weather outlook, Aug 27, 4:34 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 434 AM CDT SAT AUG 27 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 434 AM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX SHOULD REACH THE VERY HIGH CATEGORY THIS AFTERNOON IN AND NEAR BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.